MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576620
Medical Device Problem Codes Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code a150101 captures the reportable event of stent failure to expand.Imrdf device code a1502 captures the reportable event of stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that an ultraflex tracheobronchial covered distal release stent was to be implanted to treat a malignant airway obstruction during a bronchial self-expanding metal stent (sems) placement procedure performed on (b)(6) 2023.During the procedure, the ultraflex tracheobronchial was deployed; however, the stent was unable to completely expand, and it moved out of the target anatomy location after deployment.The ultraflex tracheobronchial stent was removed from the patient and the procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Blocks d4 (lot number and expiration date) and h4 (device manufacture date) have been updated with the additional information received on march 17, 2023.Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.Imrdf device code a1502 captures the reportable event of stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation on january 19, 2023, that an ultraflex tracheobronchial covered distal release stent was to be implanted to treat a malignant airway obstruction during a bronchial self-expanding metal stent (sems) placement procedure performed on (b)(6) 2023.During the procedure, the ultraflex tracheobronchial was deployed; however, the stent was unable to completely expand, and it moved out of the target anatomy location after deployment.The ultraflex tracheobronchial stent was removed from the patient and the procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.Imrdf device code a1502 captures the reportable event of stent positioning issue.Block h10: the ultraflex tracheobronchial covered distal stent and delivery system were received for analysis.Visual inspection revealed that the stent was fully expanded and deployed and that the shaft was kinked.No other issues were noted with the delivery system.Product analysis revealed the shaft was kinked which was most likely due to procedural factors such as lesion characteristics, handling of the device, or the techniques used by the user.However, product analysis did not confirm the reported device malfunction of stent failed to expand as the stent was returned fully deployed and expanded.The reported failure of stent positioning issue cannot also be confirmed because this happened during the procedure and is not possible to replicate in the laboratory for analysis.There is no indication of what the customer reported because the stent was returned completely expanded.Therefore, review and analysis of all available information indicated that the most probable cause is no problem detected.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16330031
Report Number3005099803-2023-00480
Device Sequence Number6835394
Product Code JCT
UDI-Device Identifier08714729842422
UDI-Public08714729842422
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2023
Device Model NumberM00576620
Device Catalogue Number7662
Device Lot Number0026791767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer03/17/2023
03/29/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/29/2023
04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown